Getting jitters on Adderall and Zoloft?


Q: I just started Adderall 20mg for adult ADD. I have been on it for 2 days. Is it normal to have the jitters?


A:   Adderall is one of the frequent drugs prescribed for ADD. It is a psycho-stimulant containing many different ingredients that increase the dopamine and norepinephrine levels in the brain. Adderall has a high potential for abuse and addiction and may cause seizures, heart attacks, high blood pressure, stroke.
You have also mentioned that you are taking Zoloft (an SSRI). The use of Zoloft and Adderall together is contraindicated. There is a risk of serotonin syndrome, a relatively rare but serious complication. The symptoms are acute in onset and consists of :
i) In mild cases there is increased heart rate, shiverring, sweating, twitching and dilated pupils.
ii) Moderate toxicity can cause loose stools, high blood pressure and fever. You may also feel agitated and confused.
iii) In severe cases there may be seizures, renal problems, bleeding.
Depending on how bad your symptoms are, you may need to go to the emergency or see you physician. In the meanwhile, stop taking the drugs till the condition is managed.

Related Q&A

Q: My child is suffering from ADHD and he is hyperactive. He does not make any eye contact, does not listen to our comma...

Q: Can you can you take melatonin while taking narcotics

Q: How do I get a prescription for Desoxyn? I've never had insurance so. I've never been diagnosed with ADD. I've never...

Q: I've been diagnosed with General Anxiety Disorder some 20 years ago. My main and complaint at the time and still is t...

Q: I need a prescription for desoxyn. In have tried every other ADHD med out there and nothing works as good. I have pts...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon